Doctor insights on:
Prolonged Qt Interval
I'm on methadone, I have prolonged qt interval, so have to come off. I've heard the tapering off is so difficult, true?
not impossible : You certainly don't want to remain on Methadone if you have prolonged qt. Risk of sudden cardiac death is real, especially at higher doses. If tapering becomes intolerable, work with an addiction specialist to help you through the process and possibly transition you to another safer agonist based replacement therapy. ...Read more
Romano-ward, without congenital deafness and jervell-lange-nielsen, with deafness. Both refer to a delay in the repolarization time of the cardiac cycle, when there is a "vulnerable" period. The time between the q wave and the t wave. A premature beat, which are common, in this period can cause deadly arrhythmias, like torsades de pointes. Tdp occurs when heart ...Read more
EKG : Often the computer that prints the ekg's will type these comments on the top best to review it with either you regular physician or someone that reads them regularly, likely a cardiologist. Sometimes these are incorrect and in any case often not indicative of any disease. ...Read more
I suffer from chronic hyperventilation at times. I read that this can cuase hypocalcemia and prolonged qt interval. Is this true? Is it dangerous?
Mildly: Hyperventilate, and you'll drop your ionized calcium (it's your body adjusting to keep you healthy) and change your ekg. The only danger to life is if you already have something badly wrong such as coronary artery atherosclerosis, or if you get worked up with invasive testing by an overzealous physician. Hope you're able to get the hyperventilation under control -- be brave & good luck. ...Read moreSee 1 more doctor answer
Is Macrobid (antibiotic) safe or unsafe for people with a pre-existing prolonged QT interval? Will it prolong QT even more?
Safe in Long QT: Always tell prescribing doc about anything & everything you're taking, including dietary supplements. Also tell him/her about conditions that might affect medication choice eg allergies & abnormal heart conditions eg Family History of sudden cardiac death. Check out http://www.sads.org.uk/drugs_to_avoid.htm for list of medications to avoid in long QT syndrome. ...Read more
An EKG showed a prolonged QT interval and it typed that I may be low in calcium. Blood work came back fine. He didn't seemed concerned, should I be?
Ask some questions.: A lot of EKG machines do automatic interpretations. I think they over read and report issues that aren't there or aren't significant. Prolonged QT can be a clinically significant finding but there are some ifs. It can be seen if you are on certain medications. It is a normal finding in certain percentage of the population. Clearly, you are concerned. Call your doctor and ask for clarification ...Read more
QT: Prolonged qt can be caused by genetics, electrolyte abnormalities and various drugs. It can be benign or can predispose to dangerous rhythm abnormalities. It would be advisable to consult your mother's doctor relative to what the meaning particular to your mother's situation is. ...Read moreSee 1 more doctor answer
Recent ecg showed prolonged qt interval I have had Holter monitor and echo in past. Should I be concerned?
See a Cardiologist: an EKG showing a prolonged QT interval may be associated with a potentially dangerous heart rhythm known Torsades De Pointes. Medications, genetic causes both can be associated with a prolonged QT interval. Concerning historical features also would include a history of fainting or a family history of sudden death. Need more detailed workup with a cardiologist as well as an electrophysiologist ...Read moreSee 1 more doctor answer
My friend had an EKG done and his qt/qtc was 475/400. Does this mean he has prolonged qt interval? He's on seroquel (quetiapine)
Lots of drugs do : The qtc interval is prolonged by multiple commonly used drugs, and seroquel (quetiapine) is but one. The duration is not severe, and likely appropriate at this point, but certainly on the high normal side. Maybe need to monitor, but typically these items do not cause symptoms unless too many drugs affect the a/v nodal conduction. ...Read more